Drug warning issued in Sudbury

Drug warning: new potent substance circulating

Friday, March 8, 2019: The Community Drug Strategy has received multiple reports of a new potent substance circulating in the community of Sudbury.

While we cannot confirm the substance, there are reports of dye possibly being used to create various colours including blue and white in the illicit drug supply. Use of these substances may lead to the increased risks of an overdose. Multiple doses of Naloxone may be needed to reverse overdose.

This is an important reminder to the community that street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose.

An overdose occurs when a person uses more of a substance, or a combination of substances, than their body can handle. As a consequence, the brain is unable to control basic life functions. The person might pass out, stop breathing, or experience a seizure. Overdoses can be fatal.

Overdose symptoms include:

  • blue lips or nails
  • dizziness and confusion
  • the person can’t be woken up
  • choking, gurgling, or snoring sounds
  • slow, weak, or no breathing
  • drowsiness or difficulty staying awake

Prevent opioid overdose and save lives:

  • Avoid mixing drugs, including prescribed, over-the-counter and illegal drugs.
  • Avoid drinking alcohol while using other drugs.
  • Use caution when switching substances: start with a lower dose than you usually would.
  • If you have not used in a while, start with a lower dose. Your tolerance may be lower.
  • Avoid using drugs when you are alone.
  • Carry a naloxone kit.
  • Call 911 if you suspect an overdose.

Please distribute this information widely to help share the message.

For a free naloxone kit, contact The Point at Public Health Sudbury & Districts, Réseau Access Network, Sudbury Action Centre for Youth (SACY) or ask your local pharmacist.

http://www.ontario.ca/page/get-naloxone-kits-free

 

Filed in: Briefs, News

You might like:

CNIB unveils completely new Eye Van for Northern Ontario CNIB unveils completely new Eye Van for Northern Ontario
Northwestern Health Unit warning about needles beneath melting snow Northwestern Health Unit warning about needles beneath melting snow
Flood cleanup and health notice from Sudbury Health Unit Flood cleanup and health notice from Sudbury Health Unit
Limits placed on marketing of prescription opioids Limits placed on marketing of prescription opioids

Leave a Reply

Submit Comment
© 2019 Northern Ontario Business. All rights reserved.
Read previous post:
Thunder Bay District Health Unit expands the DineWise program

DineWise provides a grade system for following food safety regulations With the success of the DineWise food safety grade program...

Close